Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

I have a senior portfolio due and i'm going to be up all night but I can't stop crying because my hair keeps falling out. I took accutane a few months ago and now my hair is starting to fall out. This isn't male pattern baldness because no one in my family has it and I'm only 17 for christ's sake. I've read that accutane can cause hair loss and i'm defintely experiencing it. Shower is now clogging up, hair is all over my clothes, all over my pillow, hair is falling out as i'm typing this....PLEASE HELP ME. I never cry but damnit i dont want people to say "Hey look at that kid, he's going bald and he's only in high school." My gf already noticed and said the back of my head looks like it's getting a bald spot.

has ANYONE out here who has taken accutane experienced this hair loss? If you have, did it stop? I really need to know if this is going to stop. Don't tell me you think it might, i need to know of an actual case where this stopped happening. Please, someone tell me. Is there anything i can do? I'm so scared right now you have no idea

Share this post


Link to post
Share on other sites

Well, I'm sorry to hear that Accutane has done this. That's a very rare side effect, so they say. I would stop taking it now. I would rather have some acne, then my hair fall out. I think someone on this board said they were taking something else while on Accutane to help prevent this side effect. Do some researching on here. I have never taken Accutane, and I never will. It will grow back, don't worry. You just have to stop taking Accutane, or maybe just cut down the dosage. Have you talked to your derm or doctor about it? I would contact them first. Don't worry, things will work out.

Share this post


Link to post
Share on other sites

This also happened to me. It's been three (maybe four? I can't remember) years since I've been off the tane. And my hair has never fully recovered. I remember discussing this with my derm while on the tane and he said it'd grow back and was only temporary. Well, I'm here to tell you that it wasn't temporary for me and although it's improved some....I seriously doubt if it'll ever be the same again.

I'm really sorry you're feeling so down about this.

Share this post


Link to post
Share on other sites

I took Accutane 22 years ago when I was 16. After about 1 month I noticed my hair falling out. It was in the shower, my brush, my fingers when I touched my hair. This stressed me out too much so I got off Accutane after only 6 weeks. That was 22 years ago and I still have very full thick hair-so in my case it was not a permanent effect. (I am female) If I were you and feeling this way, I would stop immediately and rethink your options. I have always wondered if I should have stuck with it and maybe that was just a temporary side effect....

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×